MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522LNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522LNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522LNAP
Health Effect - Clinical Codes Dyspnea (1816); Hyperglycemia (1905); Nausea (1970)
Date of Event 04/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.No conclusion can be drawn at this time.We therefore consider this report complete to the best of our knowledge.
 
Event or Problem Description
The customer was reported via phone call that, the customer was hospitalized on (b)(6) 2018 due to dehydration with high blood glucose.Customer¿s blood glucose at time of incident was 240 mg/dl and current blood glucose was 108 mg/dl.Customer reported the following symptoms related to their high blood glucose were usually difficulty breathing and nausea.Customer treated high blood glucose with the insulin pump.Customer went to the emergency room as he was dehydrated because heart rate had gone up high.Thought she was dehydrated and concerned with her heart was 143 over 76.Blood glucose value when admitted to hospital was 193 mg/dl.When admitted and after taking insulin 2 hours later it was 140 mg/dl.Customer was wearing the pump at time of hospitalization.Based on customer report customer does not allege pump was under delivering.The drive support cap appears normal.Customer states that she wants the pump to alarm her when the reservoir is low and to alarm so she can hear it.After reviewing the pump setting her audio is set to beep long and her low res settings are set to alarm at 20 units.Customer noticed that the pump was not alarming when insulin was low and went to get new blood glucose tester.The device is not expected to be returned for analysis.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522LNAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key7572540
Report Number3004209178-2018-77797
Device Sequence Number1698066
Product Code OYC
UDI-Device Identifier00613994407702
UDI-Public(01)00613994407702
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-522LNAP
Device Catalogue NumberMMT-522LNAP
Device Lot NumberA1522LNAPJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age52 YR
Patient Weight113